Hello from JustAnswer.
Yes, acid reflux can cause irritation of the throat and upper airways causing hoarseness and an increase in mucus. It is more common that hoarseness and upper airway mucus is due to a primary condition affecting the upper airways, such as allergies or non-allergic inflammation. However, in some patients, it is due to acid reflux.
In someone with known acid reflux or heartburn, that would increase the likelihood that acid reflux is causing the hoarseness and mucus. Similarly, if treating acid reflux eases the hoarseess and mucus, that would also be good evidence that these symptoms are due to acid reflux. If the Nexium has not helped, then it would be reasonable to augment the Nexium with a liquid antacid or ranitidine, either of which work by a different mechanism, so may do better at controlling stubborn acid reflux.
It also would be reasonable to try medicines that work for allergies or non-allergic inflammation, such as antihistamines or a steroid nasal spray. However, it is usually better to try to treat only one condition at a time, so that it is apparent which intervention is working to relieve symptoms.
If I have answered all your questions, please rate my response Excellent (click on the 5th star).
However, if I can provide any further information or clarification, please let me know.
Please bookmark my profile for asking future questions.
This is a link to my profile: